Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    60
  • comments
    56
  • views
    24590

3 Weeks Post Accutane. Hmmmmm.....

Knass

653 views

Since stopping accutane almost 3 weeks ago I've had a couple of clogged pores here and there, but my skin is still really clear. My oil has not come back yet (woohoo!!!!) and I can still go a day without washing my hair.

But accutane has got me thinking...Now I'm no hypochondriac and I tend not to try to "blame" accutane for everything that goes wrong in my life. I'm one of those people who likes to look at the research and say, "okay, did accutane really cause this side effect, or is there just a correlation?" ie. depression and accutane. Hell, I was practically begging for Ulcerative Colitis if it meant I could take accutane!

But after the treatment and the initial joys of clear skin start to wear off, I find myself wondering...Was it really worth it? (Note: I'm still leaning toward "YES!", but I'm just wondering.)

I mentioned in previous posts, I'm a very healthy person in general. I eat a mostly raw, vegan diet, am at a healthy weight, and have no history of any health problems. But since accutane, I'm always sick, getting wierd rashes, or developing new allergies. Over the past couple of weeks, my stomach has not been right. It feels incredibly bloated all the time and I get sharp pains a lot. Anything I eat upsets my stomach and it becomes really agitated. Also, over the weekend, I was diagnosed with kidney stones, which can result from dehydration. I've also been reading that kidney stones are a side effect of Chron's Disease. Ringing any bells, accutane users??? [And when I say "reading" I don't mean googling, I mean medical literature.]

Now please, no verbal accostings! I haven't turned into one of those crazy accutane bashers or anything. I'm just saying I have an eerie feeling that those people have some reason to say what they're saying about accutane.

Anyone else feel this way?



4 Comments


Recommended Comments

when i was taking accutane, i had to have cortisone injections because of the swelling it was causing.after taking it i noticed that i could not drink carrot juice for the life of me. that last one lasted a while, a year or two. there's a reason why you must have blood tests ever month (are they still requiring it?) i think eventually your body will get rid of any residual toxins from it. good luck with everything!

Share this comment


Link to comment

Thanks anuk!Yes, blood tests are difinitely still required. For females, it's every month to check for pregnancy, and I believe, cholesterol, triglycerides, liver function, etc. I know my cholesterol and TGs have gone up significantly since accutane.

Share this comment


Link to comment

First of all, thanks for continuing to update! I'm having to go another 2 months, and I'm starting to get worried about life post-tane.My skin has just now started clearing up, so it's easy for me to say YES it's all worth it! After dealing with acne for 10 years, having clear skin is an incredible feeling that only we acne-sufferers could understand. If I end up getting some sort of horrible side-effect from all this, I still think I'd do it again if I could go back and start over :-

Share this comment


Link to comment

Well thanks for reading Lesmis! I'm sorry to hear you're signed on for another 2 months (or maybe it's congratulatory - there was a time when I would have taken accutane forever if I could!)I agree with you that having clear skin is an incredible feeling that no one but fellow acre-sufferers could understand! Give a person with beautiful skin acne for a day and then let's see if they'd be willing to let a little hair shed to get rid of it!I'm still up in the air about the whole thing, as I'll explain in my next post...

Share this comment


Link to comment

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×